MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA SAMPLE HANDLER PRIME

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA SAMPLE HANDLER PRIME
Model Number ATELLICA SAMPLE HANDLER PRIME
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) and reported that when an operator pulled a drawer forward on an atellica sample handler prime, the operator observed sparks.The operator was able to close the drawer without any issue.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During the visit, the cse inspected the instrument and determined that the sample handler (sh) drawer 2 light barrier sensor printed circuit board (pcb) malfunctioned.The cse replaced pcb board, aligned the drawer vision system (dvs) and ran auto check, which recovered acceptably.In a subsequent visit, the cse also replaced the left and right sliding rails of a drawer and successfully aligned the dvs.The cause of the event is unknown.The instrument is performing according to specifications.No further evaluation of the device is required.
 
Event or Problem Description
The customer reported that after loading a sample on the atellica sample handler prime, an operator opened a drawer and determined it was stuck midway.The customer also reported that the operator observed sparks when the operator tried to pull the drawer forward.The operator did not experience an electric shock due to the event.The operator was able to close the drawer without any issue.There are no known reports of visible flames, smoke, nor adverse health consequences due to the event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2024-00075 on 18-apr-2024.Additional information (21-jun-2024): siemens further evaluated the event and determined that an obstruction from the encoder strip metal rubbing against the board within the drawer or a power cabling issue potentially contributed to the event.The investigation conclusion code in section h6 was updated to reflect the additional information.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ATELLICA SAMPLE HANDLER PRIME
Common Device Name
ATELLICA SAMPLE HANDLER PRIME
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
62 flanders bartley rd.
registration #: 2247117
flanders NJ 07836
Manufacturer Contact
emmanuella makridakis
511 benedict ave.
tarrytown, NY 10591
9086354191
MDR Report Key19139802
Report Number2432235-2024-00075
Device Sequence Number21191760
Product Code JJE
UDI-Device Identifier00630414002439
UDI-Public00630414002439
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K161954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATELLICA SAMPLE HANDLER PRIME
Device Catalogue Number11069001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown